Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 249, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 5, 2008, 3:34 PM CDT for Kingman County, Reno County, Kansas. It was in force for 56 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 5, 2008, 4:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:36 PM CDT | TSTM WND DMG | 1 S Cunningham, KS | POWER POLES BLOWN DOWN JUST SOUTH OF CUNNINGHAM |
| Jun 5, 3:39 PM CDT | HAIL 1.75 | 6 S Cunningham, KS | GOLF BALL SIZED HAIL AND ESTIMATES OF 100 MPH WINDS. POWERLINES ARE DOWN SOUTH OF CUNNINGHAM. |
| Jun 5, 3:48 PM CDT | TSTM WND DMG | 6 S Cunningham, KS | 10 POWERLINE POLES KNOCKED DOWN AND 4 ROOFS BLOWN OFF OUT BUILDINGS DUE TO THUNDERSTORM WINDS. |
| Jun 5, 3:50 PM CDT | TSTM WND DMG | 8 Ne Sylvia, KS | 75 MPH WINDS DAMAGED FRONT PORCH OF HOME. |
| Jun 5, 4:06 PM CDT | TSTM WND GST 70 | 5 Sw Hutchinson, KS | |
| Jun 5, 4:08 PM CDT | HAIL 1.75 | South Hutchinson, KS | |
| Jun 5, 4:12 PM CDT | HAIL 1.75 | Hutchinson, KS | GOLF BALL HAIL IN CAREY PARK |
| Jun 5, 4:13 PM CDT | TSTM WND GST 60 | Hutchinson, KS | |
| Jun 5, 4:14 PM CDT | HAIL 1.75 | Hutchinson, KS | |
| Jun 5, 4:14 PM CDT | HAIL 2.75 | 2 Se Hutchinson, KS | |
| Jun 5, 4:16 PM CDT | TSTM WND GST 59 | Hutchinson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 11:47 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 052034
SVRICT
KSC095-155-052130-
/O.NEW.KICT.SV.W.0249.080605T2034Z-080605T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 430 PM CDT.
* AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS
STORM WAS LOCATED NEAR NASHVILLE...OR 18 MILES NORTHEAST OF
MEDICINE LODGE...AND MOVING NORTHEAST AT 47 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ABBYVILLE...ARLINGTON...CLEVELAND...CUNNINGHAM...HAVEN...
HUTCHINSON...KINGMAN...LANGDON...NASHVILLE...NICKERSON...
PARTRIDGE...PENALOSA...PLEVNA...PRETTY PRAIRIE...SOUTH
HUTCHINSON...TURON...WILLOWBROOK...ZENDA...HUTCHINSON AIRPORT...
YODER...KINGMAN AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3738 9847 3780 9847 3817 9826 3817 9820
3815 9820 3815 9814 3817 9812 3817 9779
3795 9770 3738 9824
TIME...MOT...LOC 2034Z 208DEG 41KT 3753 9841
$$
JAKUB6 follow-up statements
000
WWUS53 KICT 052046
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT THU JUN 5 2008
KSC095-155-052130-
/O.CON.KICT.SV.W.0249.000000T0000Z-080605T2130Z/
RENO KS-KINGMAN KS-
346 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND RENO COUNTIES UNTIL 430 PM CDT...
AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THIS STORM
WAS LOCATED NEAR PENALOSA...OR 12 MILES WEST OF KINGMAN...MOVING
NORTHEAST AT 47 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ARLINGTON BY 410 PM CDT.
4 MILES SOUTHEAST OF ABBYVILLE BY 415 PM CDT.
NEAR PARTRIDGE BY 420 PM CDT.
5 MILES SOUTHEAST OF NICKERSON BY 430 PM CDT.
THE TOWN OF WILLOWBROOK IS ALSO IN THE PATH OF THIS DANGEROUS STORM.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3738 9847 3780 9847 3817 9826 3817 9820
3815 9820 3815 9814 3817 9812 3817 9779
3795 9770 3738 9824
TIME...MOT...LOC 2046Z 208DEG 41KT 3765 9833
$$
COX000
WWUS53 KICT 052055
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT THU JUN 5 2008
KSC095-155-052130-
/O.CON.KICT.SV.W.0249.000000T0000Z-080605T2130Z/
RENO KS-KINGMAN KS-
355 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND RENO COUNTIES UNTIL 430 PM CDT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED NEAR PENALOSA...OR 10 MILES NORTHWEST OF KINGMAN...MOVING
NORTHEAST AT 78 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ARLINGTON BY 400 PM CDT.
NEAR PARTRIDGE BY 405 PM CDT.
NEAR HUTCHINSON BY 410 PM CDT.
THE TOWNS OF WILLOWBROOK AND HUTCHINSON AIRPORT ARE ALSO IN THE PATH
OF THIS DANGEROUS STORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3738 9847 3780 9847 3817 9826 3817 9820
3815 9820 3815 9814 3817 9812 3817 9779
3795 9770 3738 9824
TIME...MOT...LOC 2055Z 217DEG 68KT 3783 9817
$$
COX000
WWUS53 KICT 052106
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT THU JUN 5 2008
KSC095-155-052130-
/O.CON.KICT.SV.W.0249.000000T0000Z-080605T2130Z/
RENO KS-KINGMAN KS-
406 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND RENO COUNTIES UNTIL 430 PM CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED NEAR ARLINGTON...OR 13 MILES NORTH OF KINGMAN...MOVING
NORTHEAST AT 58 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR SOUTH HUTCHINSON BY 415 PM CDT.
NEAR HUTCHINSON BY 420 PM CDT.
THE TOWNS OF WILLOWBROOK AND HUTCHINSON AIRPORT ARE ALSO IN THE PATH
OF THIS DANGEROUS STORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3738 9847 3780 9847 3817 9826 3817 9820
3815 9820 3815 9814 3817 9812 3817 9779
3795 9770 3738 9824
TIME...MOT...LOC 2106Z 217DEG 51KT 3791 9805
$$
COX000
WWUS53 KICT 052115
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT THU JUN 5 2008
KSC095-052126-
/O.CAN.KICT.SV.W.0249.000000T0000Z-080605T2130Z/
KINGMAN KS-
416 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KINGMAN COUNTY HAS
BEEN CANCELLED...
AT 415 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3773 9845 3780 9847 3816 9826 3816 9821
3815 9820 3815 9814 3817 9812 3817 9779
3795 9770 3773 9792
TIME...MOT...LOC 2116Z 217DEG 51KT 3802 9794
$$
KSC155-052130-
/O.CON.KICT.SV.W.0249.000000T0000Z-080605T2130Z/
RENO KS-
416 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RENO COUNTY
UNTIL 430 PM CDT...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED NEAR SOUTH HUTCHINSON...OR NEAR HUTCHINSON...MOVING NORTHEAST
AT 59 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF RENO COUNTY...
INCLUDING THE TOWNS OF SOUTH HUTCHINSON...HUTCHINSON AND HUTCHINSON
AIRPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3773 9845 3780 9847 3816 9826 3816 9821
3815 9820 3815 9814 3817 9812 3817 9779
3795 9770 3773 9792
TIME...MOT...LOC 2116Z 217DEG 51KT 3802 9794
$$
COX000
WWUS53 KICT 052121
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT THU JUN 5 2008
KSC155-052130-
/O.CON.KICT.SV.W.0249.000000T0000Z-080605T2130Z/
RENO KS-
420 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RENO COUNTY
UNTIL 430 PM CDT...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP
TO BASEBALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM
WAS LOCATED NEAR SOUTH HUTCHINSON...OR NEAR HUTCHINSON...MOVING
NORTHEAST AT 59 MPH.
TRAINED WEATHER SPOTTERS ALSO REPORTED BASEBALL SIZE HAIN HUTCHINSON
WITH THIS STORM AROUND 415 PM.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF RENO COUNTY...
INCLUDING THE TOWNS OF HUTCHINSON...SOUTH HUTCHINSON AND HUTCHINSON
AIRPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3773 9845 3780 9847 3816 9826 3816 9821
3815 9820 3815 9814 3817 9812 3817 9779
3795 9770 3773 9792
TIME...MOT...LOC 2120Z 217DEG 51KT 3806 9790
$$
COX000
WWUS53 KICT 052126
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT THU JUN 5 2008
KSC155-052136-
/O.EXP.KICT.SV.W.0249.000000T0000Z-080605T2130Z/
RENO KS-
426 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR RENO COUNTY WILL EXPIRE AT 430
PM CDT...
AT 425 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3773 9845 3780 9847 3816 9826 3816 9821
3815 9820 3815 9814 3817 9812 3817 9779
3795 9770 3773 9792
TIME...MOT...LOC 2126Z 217DEG 51KT 3813 9783
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:38 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 5, 2:38 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 238 PM CDT THU JUN 5 2008 .UPDATE... MESO UPDATE...STORM HISTORY ACROSS CENTRAL KANSAS HAS BEEN WIND AND HAIL. DESPITE SOME STORM SCALE ROTATION...THE LOW LEVEL SIGNATURES HAVE BEEN FAIRLY BROAD. HOWEVER...WIND PROFILES JUST AHEAD OF THIS CONVECTION WAS BECOMING A BIT MORE FAVORABLE PERHAPS FOR MORE DISCRETE SUPERCELLS AND AN INCREASED TORNADO POTENTIAL. THIS WILL CONTINUE TO AFFECT AREAS MAINLY WEST OF I-135 THROUGH 22Z. KED && .PREV DISCUSSION... /ISSUED 205 PM CDT THU JUN 5 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF WHEN THE SEVERE CONVECTION WILL MOVE THROUGH THE AREA THIS EVENING. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE DRY LINE STRETCHING FROM NEAR RUSSELL TO NEAR COLDWATER. THIS DRY LINE HAS REALLY TOOK OFF DURING THE LAST HOUR AND SHOULD CONTINUE TO LIGHTEN UP DURING THE NEXT COUPLE OF HOURS WITH THE POTENTIAL FOR THESE STORMS TO EVOLVE INTO SUPERCELLS AND AFFECT MAINLY CENTRAL KANSAS DURING THE NEXT COUPLE OF HOURS. LATEST WATER VAPOR LOOP WAS SHOWING THE MAIN UPPER LEVEL ENERGY MOVING INTO THE TEXAS/OKLAHOMA PANHANDLE. AS THIS ENERGY CONTINUES TO EJECT OUT IT SHOULD ALLOW THE DRY LINE TO FIRE UP FURTHER SOUTH INTO WESTERN OKLAHOMA BY AROUND 20Z. THESE STORMS SHOULD ALSO EVOLVE INTO SUPERCELLS AND POSSIBLY AFFECT SOUTH CENTRAL KANSAS BETWEEN 22Z AND 00Z. IN THE MEANTIME...THE COLD FRONT/DRY LINE SHOULD ALSO FIRE UP AS THIS WAVE MOVES INTO THE AREA. LOCAL WRF SHOWS THIS OCCURRING ALONG HIGHWAY 14 SOMETIME BETWEEN 22Z AND 00Z. THEREFORE...PERSONS IN CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE READY FOR A COUPLE OF ROUNDS OF SEVERE CONVECTION. THE FIRST ROUND WILL BE MOSTLY SUPERCELLS WITH DAMAGING WINDS AND HAIL ALONG WITH A FEW STRONG TO VIOLENT TORNADOES. THE SECOND ROUND SHOULD BE MOSTLY DAMAGING WINDS WITH POSSIBLY SOME LARGE HAIL AS WELL. ALTHOUGH...YOU STILL CANNOT RULE OUT AN ISOLATED TORNADO ALONG THE SQUALL LINE. THE UPPER LEVEL WAVE IS EXPECTED TO LIFT INTO NEBRASKA LATER THIS EVENING AND SHOULD ALLOW FOR THE UPPER LEVEL FLOW TO TURN WEST AND CAUSE THIS SQUALL LINE TO ACCELERATE EAST INTO SOUTHEAST KANSAS. THE MAIN THREAT IN SOUTHEAST KANSAS WILL BE DAMAGING WINDS BEFORE EXITING THE AREA BY AROUND 3 AM. HEAVY RAIN/FLOODING ALSO LOOKS LIKE A GOOD BET WITH PRECIPITABLE WATER VALUES AROUND 2 TO 2.5 IN. AS A RESULT...AFTER COLLABORATING WITH A FEW OFFICES WE PLAN ON GOING WITH A FLASH FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 06Z AND SOUTHEAST KANSAS UNTIL 12Z. FRIDAY: MOST OF THE CONVECTION SHOULD BE EAST OF THE AREA ON FRIDAY MORNING...BUT WE COULD HAVE A FEW LINGERING SHOWERS. THEREFORE...WE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR NOW. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING DUE TO THE POTENTIAL FOR GOOD SUBSIDENCE BEHIND THIS SQUALL LINE. ON FRIDAY AFTERNOON...WE SHOULD SEE THE FRONT START LIFTING BACK TO THE NORTH AS A WARM FRONT. NOT SEEING ANY STRONG LOW LEVEL CONVERGENCE ON THIS FRONT...BUT IT MAY BE ENOUGH TO TRIGGER A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. FRIDAY NIGHT-SUNDAY: WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA BY FRIDAY NIGHT. THE UPPER LEVEL FLOW SHOULD REMAIN SOUTHWEST...BUT WE SHOULD BE MOSTLY CAPPED THROUGH SUNDAY. MONDAY-THURSDAY: ANOTHER UPPER LEVEL TROF MAY TRY TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. THIS TROF MAY CAUSE THE FRONT TO PUSH SOUTH INTO THE FORECAST AREA AND HANG AROUND THROUGH MUCH OF THE WEEK. AS A RESULT...THE ACTIVE PATTERN COULD CONTINUE THROUGH NEXT WEEK. COX AVIATION... FOR THE 18Z TAF SUITE...SEVERE CONVECTION TO DEVELOP AND MOVE NORTHEAST ACROSS THE FORECAST AREA DURING THE FIRST HALF OF VALID PERIOD. OCCASIONAL MVFR CIGS AND VSBYS...MAINLY IN AND NEAR CONVECTION. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF DRY LINE AND COLD FRONT THROUGH EARLY TONIGHT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 87 70 91 / 100 10 10 10 HUTCHINSON 59 87 68 91 / 100 10 10 10 NEWTON 61 87 70 90 / 100 10 10 10 ELDORADO 63 86 70 88 / 100 20 20 10 WINFIELD-KWLD 64 87 70 91 / 100 20 20 10 RUSSELL 54 88 66 93 / 50 10 10 10 GREAT BEND 54 87 67 93 / 50 10 10 10 SALINA 57 87 68 91 / 100 10 10 10 MCPHERSON 59 87 69 91 / 100 10 10 10 COFFEYVILLE 68 85 71 90 / 100 30 30 10 CHANUTE 67 85 71 89 / 100 30 30 10 IOLA 67 84 71 90 / 100 30 30 10 PARSONS-KPPF 68 85 71 90 / 100 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR KSZ070>072-094>096-098>100. WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051>053-067>072- 082-083-091>096-098>100. FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. &&
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 224 PM CDT THU JUN 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 224 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG DRYLINE AND COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY. AMPLE INSTABILITY AND VERY STRONG WIND SHEAR AHEAD OF THIS SYSTEM WILL SUPPORT AN OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WITH THE POTENTIAL FOR BASEBALL SIZE HAIL OR LARGER...DAMAGING WINDS UP TO 80 MPH...AND A FEW STRONG TO VIOLENT LONG-LIVED TORNADOES. LATER THIS EVENING...SEVERE THUNDERSTORMS WILL SHIFT TOWARD EASTERN KANSAS...WITH AN INCREASING THREAT OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY LATER TONIGHT OVER SOUTHEAST KANSAS. SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS. PLEASE STAY ABREAST TO THE LATEST WATCHES AND WARNINGS THIS AFTERNOON AND TONIGHT...AND BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. STORM MOVEMENT TODAY WILL BE TO THE NORTHEAST AT 50 MPH. ADDITIONALLY...VERY STRONG SOUTHERLY WINDS WILL AFFECT THE ENTIRE REGION TODAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG STORMS WILL BE POSSIBLE ON FRIDAY...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. FINALLY...ANOTHER STORM SYSTEM WILL AFFECT THE AREA FROM SUNDAY AFTERNOON THROUGH EARLY TO MID NEXT WEEK. SOME OF THE STORMS COULD BE STRONG TO POTENTIALLY SEVERE WITH THIS NEXT WEATHER MAKER. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AND BY THIS EVENING GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 5, 3:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL LORRAINE 38.57N 98.32W
06/05/2008 E0.88 INCH ELLSWORTH KS LAW ENFORCEMENT
&&
KEDLocal storm report, Jun 5, 3:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 7 W LINCOLN 39.04N 98.28W
06/05/2008 E1.75 INCH LINCOLN KS EMERGENCY MNGR
HAIL COVERED GROUND.
&&
JASLocal storm report, Jun 5, 3:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL SYLVIA 37.96N 98.41W
06/05/2008 E0.88 INCH RENO KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 5, 3:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL SYLVIA 37.96N 98.41W
06/05/2008 E1.50 INCH RENO KS AMATEUR RADIO
&&
MJRLocal storm report, Jun 5, 3:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG KANOPOLIS 38.71N 98.16W
06/05/2008 ELLSWORTH KS EMERGENCY MNGR
1 TO 1 1/2 INCH TREE BRANCHES DOWN.
&&
JASLocal storm report, Jun 5, 3:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
324 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL KANOPOLIS 38.71N 98.16W
06/05/2008 M1.00 INCH ELLSWORTH KS EMERGENCY MNGR
&&
JASThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:41 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 5, 1:12 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 33 min |
| Jun 5, 1:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 56 min |
| Jun 5, 1:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 53 min |
| Jun 5, 1:50 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Russell | 10 min |
| Jun 5, 2:03 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 27 min |
| Jun 5, 2:05 PM CDT | Flash Flood Warning | ICT | Barton | 5 hr |
| Jun 5, 2:21 PM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 14 hr |
| Jun 5, 2:24 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 66 min |
| Jun 5, 2:39 PM CDT | Tornado Warning | ICT | Barton, Rice | 33 min |
| Jun 5, 2:54 PM CDT | Tornado Warning | ICT | Ellsworth, Rice | 36 min |
| Jun 5, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 63 min |
| Jun 5, 3:14 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 34 min |
| Jun 5, 3:22 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Reno, Rice | 53 min |
| Jun 5, 3:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Rice | 3 hr |
| Jun 5, 4:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 31 min |
| Jun 5, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Saline | 52 min |
| Jun 5, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 46 min |
| Jun 5, 4:39 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 38 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 57 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 43 min |
| Jun 5, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 56 min |
| Jun 5, 5:12 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 2 hr |
| Jun 5, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 53 min |
| Jun 5, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 58 min |
| Jun 5, 6:02 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 21 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harvey, Sedgwick, Sumner | 62 min |
| Jun 5, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 35 min |
| Jun 5, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood | 58 min |
| Jun 5, 6:48 PM CDT | Areal Flood Warning | ICT | Harper, Sumner | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.